Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lucian

been on doxycycline over a year now?

Recommended Posts

I've been taking doxy 50mg over a year now but previously it was on and off because i was afraid of the side effects. Recently my doctor said it was alright to take doxy 100mg. I took 100mg for 3months and he recommended me to stop as he was afraid of side effects would happen and i began having some knee problems. Now i'm back to 50mg of doxy and it just doesnt seem to be working. My face keeps breaking out and i get like 3-5 new pimples per day and they just keep increasing. I don't eat any meat or dairy nor junk food but still breaking out like crazy. I'm 16 and i recently got my blood checked and my testosterone level were in the pretty high range. everything was normal and good. I really want to go back taking 100mg (i told my doctor about it but he recommended me not to take it for long period as i already took it for 3 months) what should i do? 

Link to comment
Share on other sites

The thing about antibiotics is that they are only a short term fix. You will become resistant to them eventually and it seems like you already are. Perhaps you should look into some hormone balancing treatments, bcp or spiro if you are a female, or some appropriate supplements if you a male. In the mean time if antibiotics worked for you initially you could ask your doctor to put you on another type, eg minocyline, erythromicin while you tackle your acne from another angle. I really urge you to not only rely on antibiotics as they almost always end in failure. :)

Link to comment
Share on other sites

I've been on and off of doxy then minocycline since I was 15 (now 20).  They wouldn't give me the results I wanted either even in combo with retinoid topicals, and at one point I didn't think they were working at all as I constantly had cysts.  I am on my 2nd month of accutane and it's already working wonders.  I think I was lucky because so much of my acne causing bacteria was cleaned up by the antibiotics.  If you want long term results, I would ask about accutane.

Link to comment
Share on other sites

i want to try other acne medication but i feel really scared to try them because i always feel like i have bad luck. I was meant to go on yaz birth control but after reading reviews and all those stuff i began having second thoughts. Now i want to try roaccutane but my doctor said it's one of the most side effects. a good friend of mine has been taking roaccutane for 4 months now and her skin has improved dramatically but she has serve dry eyes and she has lots of nose bleeds. I'm just really afraid of the side effects and i worry something bad will happen :\ 

Link to comment
Share on other sites

On 12/28/2015, 11:43:16, lucian said:

i want to try other acne medication but i feel really scared to try them because i always feel like i have bad luck. I was meant to go on yaz birth control but after reading reviews and all those stuff i began having second thoughts. Now i want to try roaccutane but my doctor said it's one of the most side effects. a good friend of mine has been taking roaccutane for 4 months now and her skin has improved dramatically but she has serve dry eyes and she has lots of nose bleeds. I'm just really afraid of the side effects and i worry something bad will happen :\ 

i was right there with you.  to be honest, it's all in the trade off.  You can handle nosebleeds and get eye drops, but if your acne is something that truly bothers you then you will deal with those as they come.  I also was terrified of the side effects of isotretinoin and that was the main reason I didn't want to do it.  I read all of these god awful stories of initial breakouts and body aches.  I didn't even get an IB and the body aches aren't anything Aleve can't handle.  It's all in what you're willing to do for clear skin.  My derm knows I'm a pre-pharmacy student and looked at me and goes "why are you afraid of the medicine? it's a drug, something you'll be giving to people the rest of your life" and that's when I said okay sign me up.  It's 6 months max (barring no second round) of side effects you aren't even sure you'll get.  Everyone's course is different and if you think about it, most things you read online are people who weren't happy and had to take their stress out posting the terrible things.  That's why I made an account on here to post that it's not guaranteed you'll experience all of those things. If you look at any drug, take Advil for example, some side effects are welts and rashes, bloody noses, coma, blurred vision, bleeding gums, but you probably don't experience those when you take advil, right? Everyone is different. Give it a shot.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×